Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
August 29, 2014, 06:13:58 AM

Login with username, password and session length


Members
Stats
  • Total Posts: 636523
  • Total Topics: 48312
  • Online Today: 168
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online
Users: 3
Guests: 101
Total: 104

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: daughter's kidney function  (Read 852 times)

0 Members and 1 Guest are viewing this topic.

Offline shasta sue

  • Member
  • Posts: 3
daughter's kidney function
« on: December 27, 2013, 10:37:37 PM »
My daughter had HIV for approximately 19 yes and on ARV's for 9 yrs. She is a moderate smoker and drinker and has had several UTI'S over the past 2 years.  She has also taken ibuprofen almost daily for last 2 months. She only has one monogamous relationship.also takes lithium and a couple of other drugs for sleep and depression. Her meds were truvada, norvir and prezista. But now e!psicon has replaced the truvada.    She has been vomiting frequently and can only eat a tiny bbit of food.  Also recently, she found out her kidney function was abnormal. I worry about all these drugs and wonder if she should get off the lithium. Also worry about the smoking and drinking. I wish she could live like a monk, but that's a tall order.. does anyone have expertise and could give some feedback. Would appreciate it very much..

Offline intaglio

  • Member
  • Posts: 175
  • Doesn't have to pay for vowels
Re: daughter's kidney function
« Reply #1 on: December 29, 2013, 04:56:52 AM »
Also recently, she found out her kidney function was abnormal.

This is probably why she was switched from Truvada to Epzicom. Truvada can elevate creatinine levels.

She has been vomiting frequently and can only eat a tiny bbit of food. 

This sounds serious. Her ID doc needs to know this ASAP. FWIW, she could be having a bad reaction to Epzicom. Nausea and vomiting are two of several symptoms of negative reactions to Epzicom. Her ID doc would have tested her for possible genetic negative reaction to Epzicom, but she could still be sensitive to it in other ways.

I worry about all these drugs and wonder if she should get off the lithium.

If your daughter is Bipolar, then she has been prescribed lithium for a very good reason. Taking her off lithium could have far worse consequences for her (ie. she would become mentally unstable to the point she would not take her HIV regimen.)

If she has been prescribed lithium for depression alone, there could be many other drugs that would be far more effective. All the same, her dropping/changing any med in her routine must be analyzed first as to the negative effect it would have on her quality of life. Only if there are better options that fit her personal needs, should she switch.

Also worry about the smoking and drinking. I wish she could live like a monk, but that's a tall order.

Spoken like a loving mother.

But, mom, your daughter is now an adult. Time for you to see her as an adult, not the child who once needed your ever-vigilant guidance. You want her to be independent, then you have to accept she's not always going to make the decisions you want her to make, when you want her to make them. She'll make them when she's good and ready to, not a moment before. You can either fill that time between now and then by being annoying, or being loving. Your choice.  ;D
Reality is frequently inaccurate.

Offline shasta sue

  • Member
  • Posts: 3
Re: daughter's kidney function
« Reply #2 on: December 29, 2013, 02:50:46 PM »
When we first found out she had HIV (her cd4 was about 32) and VL off the charts, I came to this forum and got good advice. Thanks so much for your replies. She is doing much better now and the nausea is gone and she is eating. Maybe we'll know more after she talks to her ID clinic tomorrow, I just panicked. 

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.